Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Addicted to meth. Noticed swelling on ankle. Any advice?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Been shooting meth for approx 2 months and today i noticed my ankles are swollen. I worried about fine particles in my bloodstream as a result of if Iv use. Please advise
Posted Tue, 28 May 2013 in Drug Abuse
Answered by Dr. Ashish Mittal 38 minutes later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     40 year old male
•     Known case of Meth addiction for 2 months
•     Complaints of: ankle swelling.

Meth contain Methylenedioxypyrovalerone (MDPV). Methylenedioxypyrovalerone (MDPV) is a designer drug of the phenethylamine class. Meth is a central nervous system (CNS) stimulant.

The acute side effects of Meth include tachycardia, hypertension, vasoconstriction, and sweating.

IV drug use can lead to ankle swelling due to following reasons:
-Infection of the ankle joint due to blood born particles
-Vasoconstriction and high blood pressure
-Thrombosis of veins
-Poor nutrition
-Liver dysfunction
-Combination of above causes

Following steps will be helpful for you in management:
-Consult general physician to rule out above causes. Monitoring of BP/Pulse/respiration and investigations like serum electrolytes, liver/kidney function test and other test may be needed in your case, according to examination.
-Maintain adequate nutrition, hydration and drink plenty of water.
-Stop Crystal meth use now. For that you can take help of nearby deaddiction specialist.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Addicted to meth. Noticed swelling on ankle. Any advice? 2 hours later
Thanks. If I have bloodborn particles doesy my body get rid of them over time. Also having mild sharp needle like pains like a throughout my body, not always consistent with the locations of pain or cycle of time.mosyly sparattic locations except the pain on my left forearm happens im the same spot about every 30 seconds for the last hour
Answered by Dr. Ashish Mittal 30 minutes later
Hello again,
Thanks for follow up.

If blood born particles are there, then body will get rid of them, slowly. But if you have infection because of them, you will need treatment with antibiotics.

The acute side effects of Meth include tachycardia, hypertension, vasoconstriction, and sweating. In gastrointestinal side effects it causes: nausea, stomach cramps and digestive problems

Higher doses of Meth (specially with IV use) have caused intense, prolonged anxiety symptoms or panic attacks in stimulant-intolerant users. Anxiety can manifest not only with psychological symptoms but with a variety of physical symptoms also like: Tingling (mild sharp needle like pains), numbness, palpitation, chest heaviness, choking sensation, tremors (shakiness), muscle spasm and pain in different parts of body due to muscle spasm etc.

So, pain may be due to infection and anxiety. For anxiety benzodiezepine medicines are helpful, but it is prescription medicine. You should XXXXXXX general physician and deaddiction specialist (psychiatrist) for evaluation and treatment to reduce your suffering.

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor